Serum Sickness-like Reaction to Cefuroxime: A Case Report and Review of the Literature

July 2007 | Volume 6 | Issue 7 | Case Report | 747 | Copyright © 2007

Rajani Katta MD, Vijayalaxmi Anusuri MBBS

Abstract

We report a case of a 34-year-old woman who received cefuroxime, a second-generation cephalosporin, as treatment for mastitis. She subsequently developed a serum sickness-like reaction (SSLR) with a generalized pruritic rash, joint pains, and fever. She improved upon treatment with systemic steroids. SSLR is well-described to cefaclor, a second-generation cephalosporin. However, there is a paucity of reports of SSLR to other cephalosporins such as this case.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles